Alert archive / Louisiana / Flash Flood Warnings in 2016
Flash Flood Warning 37, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Mar 10, 2016, 1:18 PM CST for 5 parishes in Louisiana. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 10, 2016, 1:18 PM CST (19:18 UTC)
- Expired
- Mar 10, 2016, 7:15 PM CST
- In force
- 6 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Red River Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 43 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 1:20 PM CST | FLASH FLOOD | Bossier City, LA | HIGH WATER RESCUES IN THE GOLDEN MEADOWS SUBDIVISION IN SOUTH BOSSIER. |
| Mar 10, 1:30 PM CST | FLASH FLOOD | Bossier City, LA | SHERIFF DEPARTMENT REPORTS SEVERAL HIGH WATER RESCUES IN PROGRESS ACROSS SOUTHERN BOSSIER PARISH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 7.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -254 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -155 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
085
WGUS54 KSHV 101918
FFWSHV
LAC015-017-031-081-119-110115-
/O.NEW.KSHV.FF.W.0037.160310T1918Z-160311T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
118 PM CST THU MAR 10 2016
...FLASH FLOOD EMERGENCY FOR PARTS OF NORTHWEST LOUISIANA...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CADDO PARISH IN NORTHWESTERN LOUISIANA...
BOSSIER PARISH IN NORTHWESTERN LOUISIANA...
WEBSTER PARISH IN NORTHWESTERN LOUISIANA...
DE SOTO PARISH IN NORTHWESTERN LOUISIANA...
RED RIVER PARISH IN NORTHWESTERN LOUISIANA...
* UNTIL 715 PM CST THURSDAY
* AT 111 PM CST...DOPPLER RADAR INDICATED ONLY LIGHT TO MODERATE
RAINFALL ACROSS THE WARNED AREA. HOWEVER PREVIOUS AMOUNTS OF 10 TO
OVER 15 INCHES OF RAINFALL HAVE FALLEN. FLASH FLOODING IS ALREADY
OCCURRING WITH MANY ROADS CLOSED. WATER RESCUES CONTINUE
OVER PARTS OF THE WARNED AREA AND WILL FOR SOME TIME.
THIS IS A FLASH FLOOD EMERGENCY FOR PARTS OF NORTHWEST
LOUISIANA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SHREVEPORT...BOSSIER CITY...MINDEN...SPRINGHILL...MANSFIELD...VIVIAN...
HAUGHTON...GREENWOOD...BLANCHARD...COUSHATTA...BENTON...STONEWALL...
LOGANSPORT...SIBLEY...CULLEN...PLAIN DEALING...COTTON VALLEY...OIL CITY...
SAREPTA AND JOAQUIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND IF THREATENED BY RISING WATER FROM PREVIOUS
HEAVY AMOUNTS. THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING
SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE FLEEING AN AREA
SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH
AND DO NOT GO AROUND BARRICADES.
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3190 9390 3192 9397 3199 9404 3302 9404
3302 9325 3272 9324 3271 9319 3247 9315
3245 9325 3241 9324 3239 9343 3224 9342
3224 9322 3211 9315 3198 9313 3197 9324
3189 9327 3193 9342 3184 9344 3185 9388
$$
06What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 10, 11:59 AM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Mar 10, 11:59 AM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1159 AM CST THU MAR 10 2016
.AVIATION...
IFR/LOW MVFR CIGS WILL PERSIST THIS AFTERNOON ACROSS THE
REGION...WITH THE -SHRA EXPECTED TO CONTINUE TO DIMINISH FROM SW
TO NE THROUGH MID AFTERNOON ACROSS SW AR/N LA. IFR/LIFR CIGS ARE
EXPECTED TO REDEVELOP THOUGH THIS EVENING AS A SURFACE TROUGH
REMAINS STATIONARY FROM DEEP E TX ACROSS N LA OVERNIGHT. SCT -SHRA
WITH EMBEDDED TSRA ARE EXPECTED TO REDEVELOP LATE TONIGHT ACROSS
SE TX/S LA...WHICH WILL QUICKLY SPREAD NNW INTO E TX/N LA THROUGH
12Z FRIDAY. THIS CONVECTION SHOULD BECOME MORE NUMEROUS ACROSS THE
REMAINDER OF THE REGION AFTER 12Z...RESULTING IN LIFR/IFR CIGS AND
REDUCED VSBYS THROUGH THE AFTERNOON BEFORE DIMINISHING FROM S TO
N. HAVE PREVAILED SHRA FOR ALL OF THE TERMINALS...WITH TSRA MOST
PROBABLE ACROSS THE LFK/MLU/ELD TERMINALS CLOSER TO THE WARM
SECTOR OF THE TROUGH. NE WINDS 5-10KTS WILL PERSIST THROUGH MUCH
OF THE TAF PERIOD. /15/
&&
.PREV DISCUSSION... /ISSUED 1122 AM CST THU MAR 10 2016/
DISCUSSION...
CLOSED UPPER LOW OVER MEXICO CONTINUES TO BRING RAINFALL TO MUCH
OF OUR REGION THIS MORNING. WV IMAGERY INDICATING SOME DRY-
SLOTTING WORKING ITS WAY NWD INTO SE TX ATTM...WHICH SHOULD BRING
A REPRIEVE FROM HEAVY RAINFALL FOR PORTIONS OF OUR AREA THIS
AFTERNOON AND TONIGHT. HAVE LOWERED POPS SOME...ALTHOUGH THEY
REMAIN IN THE LIKELY CATEGORY DUE TO THE LIKELIHOOD OF HAVING AT
LEAST SOME LIGHT SHWRS LINGER THROUGH THE AFTERNOON HOURS. HAVE
ALSO MADE SOME ADJUSTMENTS TO TEMPS...MAINLY TO LOWER...AS
RAINFALL AND CLOUDS WILL KEEP DIURNAL HEATING TO A MINIMUM.
OTHERWISE...ONLY MINOR CHANGES MADE TO BACKGROUND ELEMENTS. /12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 67 63 73 59 / 100 80 80 60
MLU 68 65 74 63 / 100 80 90 70
DEQ 64 59 66 60 / 100 70 70 60
TXK 64 59 69 59 / 100 70 70 60
ELD 66 62 71 62 / 100 70 80 70
TYR 67 60 72 55 / 100 80 70 50
GGG 67 61 72 56 / 100 80 80 50
LFK 71 61 75 57 / 100 80 90 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ARZ050-051-
059>061-070>073.
LA...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR LAZ001>006-
010>014-017>022.
OK...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR OKZ077.
TX...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
&&
15Hazardous weather outlook, Mar 10, 11:34 AM CST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1134 AM CST THU MAR 10 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-111745- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1134 AM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ONGOING FLOODING WILL CONTINUE AS SHOWERS AND ISOLATED THUNDERSTORMS MOVE ACROSS THE REGION TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE THREAT FOR FLASH FLOODING WILL CONTINUE INTO AT LEAST FRIDAY AFTERNOON. ALTHOUGH THE HEAVY RAIN WILL BECOME LESS WIDESPREAD...SCATTERED THUNDERSTORMS WITH EVEN BRIEF HEAVY RAIN... MAY BE ENOUGH TO PERPETUATE ONGOING AREAS OF FLOODING. THE UPPER LOW PRESSURE SYSTEM BRINGING THE SHOWERS AND THUNDERSTORMS TO THE AREA...WILL FINALLY MOVE TO THE EAST BY LATE IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... NO FURTHER ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THROUGH TONIGHT. 12
In the hours before
Local storm report, Mar 10, 9:09 AM CST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
909 AM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 NNW MONROE 32.54N 92.10W
03/10/2016 M20.97 INCH OUACHITA LA COCORAHS
STORM TOTAL THUS FAR. STILL RAINING.
&&
EVENT NUMBER SHV1600166
15Local storm report, Mar 10, 9:12 AM CST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
912 AM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN MONROE 32.51N 92.08W
03/10/2016 M17.28 INCH OUACHITA LA ASOS
STORM TOTAL THUS FAR AT THE MONROE REGIONAL AIRPORT.
STILL RAINING.
&&
EVENT NUMBER SHV1600167
15Local storm report, Mar 10, 9:14 AM CST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
914 AM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD SHREVEPORT 32.47N 93.80W
03/10/2016 CADDO LA BROADCAST MEDIA
INTERSTATE 49 BETWEEN BERT KOUNS IN SOUTH SHREVEPORT
AND HIGHWAY 3276 IN STONEWALL IS CLOSED DUE TO FLOODING
FROM WALLACE LAKE.
&&
EVENT NUMBER SHV1600168
15Local storm report, Mar 10, 9:19 AM CST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
919 AM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN LONGVIEW 32.52N 94.76W
03/10/2016 M11.64 INCH GREGG TX NWS EMPLOYEE
STORM TOTAL THUS FAR. REPORT FROM RETIRED NWS EMPLOYEE.
&&
EVENT NUMBER SHV1600169
15Local storm report, Mar 10, 9:45 AM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 AM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HEAVY RAIN 7 WNW PITTSBURG 33.04N 95.08W
03/10/2016 M7.26 INCH CAMP TX EMERGENCY MNGR
STORM TOTAL THUS FAR ALONG HIGHWAY 21 AT LAKE BOB
SANDLIN.
&&
EVENT NUMBER SHV1600170
15Local storm report, Mar 10, 11:14 AM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1114 AM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD 4 S BERNICE 32.77N 92.66W
03/10/2016 UNION LA PUBLIC
SOUTHBOUND LANE OF U.S. 167 CLOSED BETWEEN BERNICE AND
DUBACH DUE TO FLOODING ALONG BAYOU DARBONNE
&&
EVENT NUMBER SHV1600171
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 6:01 PM CST | Flash Flood Warning | SHV | Ouachita | 18 hr |
| Mar 9, 6:49 PM CST | River Flood Warning | SHV | Bossier | 5 days |
| Mar 10, 2:43 AM CST | Flash Flood Warning | SHV | Bienville, Caldwell, Jackson, Lincoln, Natchitoches, Ouachita and 4 more | 12 hr |
| Mar 10, 9:08 AM CST | Flash Flood Warning | SHV | De Soto, Grant, Natchitoches, Sabine, Winn | 12 hr |
| Mar 10, 9:31 AM CST | Flash Flood Warning | SHV | De Soto, Red River | 6 hr |
| Mar 10, 9:44 AM CST | Flash Flood Warning | SHV | Caldwell, Ouachita | 3 hr |
| Mar 10, 11:10 AM CST | River Flood Warning | SHV | Grant, Natchitoches, Winn | 22 days |
| Mar 10, 11:48 AM CST | Flash Flood Warning | SHV | Bienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 2 more | 6 hr |
| Mar 10, 2:33 PM CST | River Flood Warning | SHV | Caldwell, Ouachita, Union | 57 days |
| Mar 10, 5:45 PM CST | Flash Flood Warning | SHV | Bienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 1 more | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.